Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

April 28, 2012Fayette County, West Virginia

NWS Charleston, WV issued this special weather statement at Apr 28, 2012, 11:31 PM EDT for Fayette County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2012, 11:31 PM EDT (03:31 UTC)
Expired
Apr 29, 2012, 12:00 AM EDT
In force
29 min
Issued by
NWS Charleston, WV

County Fayette County, WV

The radar

The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS81 KRLX 290331
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT SAT APR 28 2012

WVZ036-037-290400-
FAYETTE WV-NICHOLAS WV-
1131 PM EDT SAT APR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE AND
SOUTHWESTERN NICHOLAS COUNTIES...

AT 1130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
FAYETTEVILLE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. 

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL FAYETTE
COUNTY...EAST CENTRAL FAYETTE COUNTY...EXTREME SOUTH CENTRAL NICHOLAS
COUNTY AND EXTREME EAST CENTRAL FAYETTE COUNTY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3815 8128 3829 8118 3830 8115 3811 8067
      3808 8070 3810 8084 3809 8088 3806 8086
      3806 8080 3804 8082 3803 8079 3799 8077
      3795 8080 3791 8079

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 28, 10:22 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 28, 10:22 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT SAT APR 28 2012

.SYNOPSIS...
FRONT REMAINS IN OUR VICINITY THROUGH TONIGHT...AND SLOWLY WEAKENING
SUNDAY. MOISTURE INCREASES AGAIN LATE MONDAY...BEFORE FRONT TRIES TO
LIFT TO OUR NORTH.  MAJOR WARMUP BY MID WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
1015 PM UPDATE...SHOWERS AND THUNDERSTORMS CURRENTLY STRETCHING
FROM ROUGHLY KHTS TO KCKB...AND MOVING E/SE. ANOTHER...MORE BROAD
AREA OF SHOWERS CURRENTLY IN NE KY...AND FARTHER UPSTREAM...WHICH
SHOULD MOVE THROUGH WESTERN CWA OVER THE NEXT SEVERAL HOURS.
UPDATED POPS TO REFLECT THIS BY MIXING IN THE WRFARW. OPTED TO
LEAVE FLASH FLOOD WATCH AS IS BASED ON WET GROUND AND CONVECTION
UPSTREAM. DID COOL LOWS TONIGHT IN FAR NW CWA...NEAR KCKB...BASED
ON CURRENT TEMPS ALREADY NEAR FORECASTED LOWS THERE.

PREVIOUS DISCUSSION...
VERY TRICKY FORECAST IN THE RAINFALL AND TEMPERATURE DEPARTMENTS.
GOING WITH FLASH FLOOD WATCH SOUTHWEST HALF OF AREA THOUGH
TONIGHT...EXCEPT FOR SOUTHWEST VIRGINIA.

MODELS ARE IN REASONABLE AGREEMENT WITH THE MASS FIELDS...HAVING
STALLED FRONT VICINITY THE OHIO RIVER SLOWLY SAG SOUTH AND EAST
ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. FRONT THEN STALLS
OVER SOUTHWEST VIRGINIA BY MORNING...BEFORE WEAKENING DURING
SUNDAY. THERE IS A GENERAL ZONAL FLOW ALOFT...WITH A SERIES OF
UPPER DISTURBANCES RIDING ALONG THIS BOUNDARY THRU TONIGHT BEFORE
UPPER RIDGING TRIES TO BUILD ON SUNDAY. THUS...THIS WEATHER PATTERN
IS MUCH INFLUENCED BY MESOSCALE EVENTS.

RIGHT NOW...ONE UPPER DISTURBANCE AND ASSOCIATED CONVECTION CROSSING
SOUTHEAST OHIO AND NORTHWEST WEST VIRGINIA IS LAYING OUT BAND OF
SHOWERS EAST TO WEST. THIS MAY SET UP A TRAINING EVENT ACROSS
CENTRAL PORTIONS OF THE AREA LATE THIS AFTERNOON AND
EVENING...AFFECTING MAINLY THE NORTHWEST PORTION OF THE FLASH FLOOD
WATCH. WILL MAINTAIN HIGH POPS ACROSS CENTRAL AREAS THROUGH EARLY
TONIGHT...EVEN BEHIND THE DISTURBANCE...AS THERE IS A GOOD
BAROCLINIC ZONE WITH THE SLOWLY SAGGING FRONT.

THE NEXT VIGOROUS LOOKING UPPER DISTURBANCE TO RIDE ALONG THE
FRONT...CURRENTLY OUT IN ILLINOIS...WILL TACK EASTWARD OVERNIGHT.
THIS WILL ALLOW THE HEAVY RAIN THREAT TO SHIFT SOUTH INTO SOUTHERN
WEST VIRGINIA.

BY 12Z SUNDAY...THE FRONT WILL STALL ACROSS SOUTHWEST
VIRGINIA...BEFORE WEAKENING DURING SUNDAY AS UPPER RIDGING BUILDS A
BIT. ON SUNDAY...SHOWERS WILL BE MORE SCATTERED AND MAINLY ACROSS
THE SOUTH.

WITH THE FRONT STALLING...IT WILL BE DIFFICULT TO BRING COLD
ADVECTION SOUTHWARD. TEMPERATURES TONIGHT AND SUNDAY WILL DEPEND ON
CLOUDS AND SHOWERS. IN ANY EVENT...LOOKS LIKE GUIDANCE IS TOO HIGH
SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WX CONT THRU THE SHORT TERM AS UPR LVL RIDGING TRIES TO
EXPAND N FROM SE STATES. PESKY FRONTAL BOUNDARY AT THE SFC...SHALLOW
ALOFT...WILL SERVE AS THE FOCUS FOR SHRA/TSRA COMBINED WITH VARIOUS
UPR DISTURBANCES. LOOKS AS IF SUNDAY NIGHT INTO MONDAY WILL BE THE
DRIEST PERIODS IN THE SHORT TERM...HOWEVER EVEN WARM FRONT MAY HAVE
ENOUGH JUICE FOR A FEW AFTN SHRA/TSRA ACROSS SE OH/N WV. COLD FRONT
APPROACHES MONDAY NIGHT BEFORE LAYING OUT OVER THE AREA AS IT
BECOMES MORE PARALLEL TO THE FLOW. WILL KEEP HIGH CHC POPS FOR THIS
FOR NOW GIVEN UNCERTAINTY ON EXACT BOUNDARY POSITION AND TIMING OF
VARIOUS DISTURBANCES. AN ABUNDANCE OF CLDS AND POTENTIAL SHRA/TSRA
WILL TEND TO STAVE OFF IMPRESSIVE WAA IN LLVLS AS FAR AS TEMPS ARE
CONCERNED. HENCE STAYED AWAY FROM VERY WARM MAV GUIDANCE...INSTEAD
OPTING CLOSER TO ECMWF/MET NUMBERS. STILL...CRACKING 80 LOOKS GOOD
MONDAY AND TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE OSCILLATING FRONT FINALLY SHOULD LIFT TO OUR NORTH. ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT AND TUESDAY
SHOULD BE DISSIPATING OR EXITING TUESDAY NIGHT...SO LOWERING POPS.

WITH THE BUILDING HEIGHTS OVER THE SOUTHEASTERN UNITED STATES...THE
FRONT SHOULD FINALLY PUSH FARTHER TO OUR NORTH...WEDNESDAY AND
THURSDAY...SO TEMPERATURES BECOMING ABOVE NORMAL.  LOWER POPS
WEDNESDAY INTO THURSDAY ALSO...BUT AS OF NOW...LEFT SOME CHANCE POPS
WEDNESDAY AND LATE IN THE DAY THURSDAY IN THE NW.  LEAST COVERAGE
SHOULD BE WEDNESDAY NIGHT INTO THURSDAY MORNING.

THE WARMER TEMPERATURES AND LOWER POPS WEDNESDAY INTO THURSDAY
SHOULD HELP TO DRY OUT THE TOP SOIL.

NEXT FRONTAL SYSTEM TIMED FOR FRIDAY...WITH COOLER AIR IN ITS WAKE.

NO MAJOR CHANGES TO HPC POPS AND TEMPERATURES.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
OUTSIDE OF SHOWERS ACTIVITY...EXPECTING VFR CONDITIONS THROUGH THE
EVENING. STALLED/SLOWLY SAGGING COLD FRONT CONTINUES TO REMAIN
ACROSS CWA...WITH SHOWERS AND THUNDERSTORMS ONGOING ACROSS NORTHERN
CWA. EXPECT SCATTERED CONVECTION TO CONTINUE IN THE KPKB/KCKB/KEKN
AREAS FOR A COUPLE MORE HOURS BEFORE WINDING DOWN AS THE FRONT DROPS
SOUTH. MVFR EXPECTED WITH HEAVIER SHOWERS AND AND POSSIBLE DROPS
INTO IFR IN STRONGER STORMS. UNCERTAINTY IS RATHER HIGH ON WEATHER
THE CONVECTIVE COMPLEX OVER IN/IL WILL MOVE ACROSS KHTS/KCRW/KBKW
LATER THIS EVENING. DID INCLUDE SOME MVFR AT THESE SITES...BUT WILL
HAVE TO WATCH HOW IT PLAYS OUT.

AS SHOWERS DECREASE AND MOVE OUT...MAY SEE FOG FORM IN COOLER AIR
BEHIND THE FRONT...BRINGING MVFR CEILINGS AND VISIBILITIES FROM
05-14Z...WITH IMPROVEMENT INTO VFR BY MID MORNING...THROUGH THE REST
OF SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE...LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF HEAVIEST SHOWERS AND
STORMS AND ASSOCIATED DETERIORATING CONDITIONS MAY VARY FROM
FORECAST. POST FRONTAL CIGS AND FOG MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  SUN 04/29/12
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  L    L    L    L    L    M    M    M    L    L    M    H
HTS CONSISTENCY  M    M    L    L    L    M    M    M    L    L    M    M
BKW CONSISTENCY  M    M    M    M    M    M    L    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    M    H    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    L    L    L    L    L    M    H
CKB CONSISTENCY  L    M    M    H    M    L    M    L    L    L    M    H

AFTER 00Z MONDAY...
IFR IS POSSIBLE IN SHOWERS AND THUNDERSTORMS AT TIMES MONDAY NIGHT
THROUGH TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 AM EDT SUNDAY FOR WVZ005>007-013>015-
     024>026-033>036.
OH...FLASH FLOOD WATCH UNTIL 8 AM EDT SUNDAY FOR OHZ083-086-087.
KY...FLASH FLOOD WATCH UNTIL 8 AM EDT SUNDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...KTB/JMV/30
NEAR TERM...JMV/MZ
SHORT TERM...TRM
LONG TERM...KTB
AVIATION...MZ
Hazardous weather outlook, Apr 28, 3:48 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT SAT APR 28 2012

OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-037>040-046-
047-292000-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
348 PM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-292000-
GREENUP-CARTER-BOYD-LAWRENCE KY-
348 PM EDT SAT APR 28 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO SLIGHT RISK FOR SEVERE THUNDERSTORMS IN EASTERN
KENTUCKY LATE TODAY AND OVERNIGHT TONIGHT. DAMAGING WINDS AND HAIL
ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THAT WATCH IS ONLY INTO EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ083-086-087-WVZ005>007-013>015-024>026-033>036-292000-
JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
348 PM EDT SAT APR 28 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-292000-
DICKENSON-BUCHANAN-
348 PM EDT SAT APR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE POSSIBILITY OF SOME DOWNPOURS DEVELOPING TONIGHT. IF
REPETITIVE SHOWERS FORM...A FLASH FLOOD WATCH OR WARNING... MAY BE
REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

|NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, Apr 28, 9:31 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EDT SAT APR 28 2012

OHZ086-087-290200-
GALLIA OH-LAWRENCE OH-
931 PM EDT SAT APR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND SOUTHERN GALLIA
COUNTIES...

AT 926 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
WHEELERSBURG...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PEDRO AROUND 935 PM...WATERLOO AROUND 940
PM...AID AROUND 945 PM...SOUTH POINT AROUND 950 PM...SCOTTOWN AROUND
955 PM AND ATHALIA AROUND 1000 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3860 8275 3864 8277 3868 8274 3869 8271
      3873 8271 3876 8267 3885 8263 3875 8239
      3861 8217 3859 8220 3860 8227 3857 8230
      3845 8232 3841 8258 3847 8260 3855 8271
      3857 8281

28
Special weather statement, Apr 28, 9:59 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
959 PM EDT SAT APR 28 2012

OHZ086-087-WVZ006-007-013>015-290245-
CABELL WV-GALLIA OH-KANAWHA WV-LAWRENCE OH-LINCOLN WV-MASON WV-
PUTNAM WV-
959 PM EDT SAT APR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CABELL...NORTH CENTRAL
LINCOLN...PUTNAM...SOUTH CENTRAL GALLIA...SOUTHEASTERN LAWRENCE...
SOUTHWESTERN MASON AND WEST CENTRAL KANAWHA COUNTIES...

AT 958 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PROCTORVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
13 AND 49 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8174 3848 8172 3838 8180 3830 8190
      3823 8205 3843 8244 3848 8250 3868 8231

28
Special weather statement, Apr 28, 10:26 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT SAT APR 28 2012

WVZ008-013>016-026-027-036-037-290300-
BOONE WV-CLAY WV-FAYETTE WV-JACKSON WV-KANAWHA WV-LINCOLN WV-
NICHOLAS WV-PUTNAM WV-ROANE WV-
1026 PM EDT SAT APR 28 2012

...STRONG THUNDERSTORMS WILL AFFECT CLAY...KANAWHA...NORTHEASTERN
BOONE...NORTHEASTERN LINCOLN...NORTHWESTERN FAYETTE...SOUTHEASTERN
JACKSON...SOUTHEASTERN PUTNAM...SOUTHERN ROANE AND WESTERN NICHOLAS
COUNTIES...

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR SOUTH CHARLESTON AROUND 1035 PM...ASHFORD
AROUND 1040 PM...AMMA AROUND 1045 PM...PROCIOUS AROUND 1050
PM...PRATT AROUND 1055 PM AND BENTREE AROUND 1100 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3849 8081 3822 8114 3803 8155 3830 8203
      3834 8195 3840 8190 3844 8181 3847 8174
      3859 8176 3864 8170

28
Special weather statement, Apr 28, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1131 PM EDT SAT APR 28 2012

WVZ036-037-290400-
FAYETTE WV-NICHOLAS WV-
1131 PM EDT SAT APR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE AND
SOUTHWESTERN NICHOLAS COUNTIES...

AT 1130 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
FAYETTEVILLE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF NORTH CENTRAL FAYETTE
COUNTY...EAST CENTRAL FAYETTE COUNTY...EXTREME SOUTH CENTRAL NICHOLAS
COUNTY AND EXTREME EAST CENTRAL FAYETTE COUNTY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3815 8128 3829 8118 3830 8115 3811 8067
      3808 8070 3810 8084 3809 8088 3806 8086
      3806 8080 3804 8082 3803 8079 3799 8077
      3795 8080 3791 8079

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:59 PM EDTSpecial Weather StatementRLXCabell, Putnam46 min
Apr 28, 10:26 PM EDTSpecial Weather StatementRLXClay, Kanawha34 min
Apr 28, 9:31 PM EDTSpecial Weather StatementRLXLawrence29 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.